MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 THERMOFORMED INFERIOR INSERT; CORAIL KAR INSTRUMENTS : INSTRUMENT CASES

DEPUY FRANCE SAS - 3003895575 THERMOFORMED INFERIOR INSERT; CORAIL KAR INSTRUMENTS : INSTRUMENT CASES
Catalog Number L20501
Medical Device Problem Codes Break (1069); Corroded (1131); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the insert is deteriorating.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "the pta instrument was received at the central sterilization service, during the traceability process, it was verified that the status of the trays and lid was already deteriorated: lid and broken trays, with holes and glue, oxidized mills".The product was not returned to depuy synthes, however photos were provided for review.See attachment ¿20230825_172421¿, ¿20230825_172406¿, ¿20230825_172359¿, ¿20230825_172240¿, ¿20230825_172234¿, ¿20230825_172228¿, ¿20230825_172222¿, ¿20230825_172215¿ and ¿20230825_172203¿.The photo investigation revealed that the l20501, thermoformed inferior insert was broken and surface had traces of foreign substance, but it is not possible to confirm that the device was rusted based on available evidence.Based on the available evidence, a definitive root cause could not be determined.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection not completed.The overall complaint was confirmed as the observed condition of the l20501, thermoformed inferior insert would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
THERMOFORMED INFERIOR INSERT
Common Device Name
CORAIL KAR INSTRUMENTS : INSTRUMENT CASES
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17710743
Report Number1818910-2023-18329
Device Sequence Number12449847
Product Code FSM
UDI-Device Identifier10603295258643
UDI-Public10603295258643
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberL20501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown